Hello folks..long time Suboxone user. Legal & prescribed. I was on Methadone for about 8 years and heroin for about 8 years before that. I moved to a place where the nearest methadone clinic was 4 hours away! Couldn't do it. A doctor here had mercy on me and gave me Suboxone. I can't say I like it at all, but I aint sick. That has to be the gnarliest feeling in the world. So now, I have side effects from this. Pretty severe. I have no liver problems that I know of. I was always safe. And I thought that I was over all pretty healthy. Well, since being on the Suboxone, I have lost 50 pounds in this last year giving me the grand weight of 123 lbs. as of this morning. I'm 5' 8", and no offense to anyone, but I'm beginning to look like a holocaust victim. Also, the back acne..my back looks like a war zone where it NEVER has before. Has anyone else noticed this? Please, any input would help if you have noticed these things or if you have any comments..thanks. ~HAZEY~
21 Apr 2010
Hi Hazey - Yes, loss of appetite was a major side effect for several of the ladies in treatent with me at the outpatient suboxone clinic. I had a similar reaction to you with weight loss and dropped from about 170 to 125 over a year or less. After about four delightful months of feeling great and doing well on suboxone, I began to cough and have trouble swallowing liquid things such as soup. I had been overweight for many years and was happy that the weight was falling off but didn't realize the true enormighty of the situation. I developed chronic bronchitis from inhaling small amounts of food into my lungs while coughing and underwent a number of tests by a pulmonologist. His diagnosis was that my medications needed to be adjusted and that I was a "sluggish swallower."
Even though I have an addiction history (opiates and alcohol), it seemed to be under control until I could no longer tolerate the suboxone (now prescribed inappropriately for pain management) and switched to oxicodone and ultimately OxyContin. This week through a pain clinic, I have been able to get off the OxyContin which was driving me to the Poor House via Donut Hole Drive. (This is a bad joke for Medicare folks.) As you may know, it's even more expensive than suboxone if you have to pay for it. I'm now on methadone and so happy to be out of the ups and downs of withdrawals, a side effect of OxyContin for me as my doctor was tapering me down. I made it down from 240 mg. to 180 mg., taken in three doses over the day. Another nearly intolerable side effect of the Oxy was the increased anxiety--I swear, I'd have an anxiety attack over nearly nothing. I was worn out!
During my worst period of no appetite, accompanied at times with nausea, I was able to stay for a month in a room-and-board situation in a retirement home where someone else cooked for me and I hoped to get my appetite back and get some ideas for cooking a balanced meal. That helped me somewhat. I had been living with my daughter and family and the cooking was poor (she has her own health problems), and I wasn't up to cooking, nor did anyone care for the things I cooked. She later said I looked like I was circling the toilet and dying and she didn't know what to do.
I hope you can find a solution. You're not alone! Thanks for writing. It's a common price to pay for this miracle drug ... everything somes with a price, doesn't it?!
8 Nov 2010
I've been on Suboxone now for about 7.5 months and although my appetite/weight has not been affected, I have definitely had a marked increase in acne. It has mainly been on my arms, legs, and upper torso; places I almost never got acne ever before. Like most normal adults, my normal experience with acne is... I typically get a zit or two on my face ~once per month, but that's it. Now I'm consistently getting fairly large zits, mainly on my legs and arms, every couple of days. Sorry to get a little graphic, but, they're typically the kind that have little or no white-head... mostly red, under which I can feel a pretty hard/large "core". Most are "typical" in size, though a few have been larger (>1cm in diameter). Though they don't really pose any real problems, they are not at all attractive. I'm actually going to talk to my Primary Care Physician about them tomorrow and my Suboxone doctor the next time I see him.
5 Dec 2011
This answer comes a year later and I don't know if anyone is still reading this thread.
I am one of those who are a marked decrease in appetite and I have lost weight.
I've been on Suboxone for three months now. I think my weight loss is starting to subside. Most days I have to force food down my throat. I don't enjoy food and the process of eating is even less desirable of late.
I am on the very slim side to begin with. I do like being thin,for sure. What I don't like is how tired I get. Even with the wee 'zip' I get when I take my sub, sometimes, overall I can feel I am not getting enough nourishment.
I started to drink this drink called 'Boost'. I don't know if you have it in the States, for I live in Canada. Maybe it is from the States I don't know. It is the same as 'Ensure', only I like the taste of this one more.
My sub doctor told me people don't lose weight or their appetite on sub, and it is more often the other way around. He told me to get in touch with my G.P. to see if there is any underlying issues. I will, and I guess I'll see.
Just thought I'd add my 2cents worth.
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
... having a bit of relief, but the side effects are strange, like a buzzing pressure in my ears. I wonder has anyone else experienced strange side ...
2 answers • 23 Jan 2010
Why is it that I only have to wait aprox 9 hrs after my las lortabs to take subutex with no precipi?
my suboxone with no problems... i just got my new script filled and it said on the paper work that drugs like heroin and methadone and morphine will ...
1 answer • 9 Feb 2010
I am currently a member of a private, 85 dollars a week Methadone Clinic. I started on it because I?
I am currently on 130 mg/day of methadone, because after 4 years of opiate abuse, mainly heroin and oxy contin, I was too terrified to come off/STAY ...
5 answers • 13 Nov 2010
I tapered off methadone one millegram a day, and when I was at 2 mg I used heroin, is this gonna give me full blown withdrawels like from quitting ...
4 answers • 18 Apr 2011
Opiate Dependence - I have been using heroin for about a year, prior to that I was using roxies and?
... oxy. My heroin habit has gotten out of control, almost 3 bundles a day. I am desperate to get off it. Usually I can get methadone and I get off ...
9 answers • 23 Feb 2012